AMS Bookstore LOGO amslogo
Return to List

AMS TextbooksAMS Applications-related Books

Advances in the Mathematical Sciences
Analytic Methods in Applied Probability: In Memory of Fridrikh Karpelevich
Edited by: Yu. M. Suhov, University of Cambridge, England, and Institute for Information Transmission Problems, Moscow, Russia
SEARCH THIS BOOK:

American Mathematical Society Translations--Series 2
Advances in the Mathematical Sciences
2002; 217 pp; hardcover
Volume: 207
ISBN-10: 0-8218-3306-5
ISBN-13: 978-0-8218-3306-3
List Price: US$114
Member Price: US$91.20
Order Code: TRANS2/207
[Add Item]

This volume is dedicated to F. I. Karpelevich, an outstanding Russian mathematician who made important contributions to applied probability theory. The book contains original papers focusing on several areas of applied probability and its uses in modern industrial processes, telecommunications, computing, mathematical economics, and finance.

It opens with a review of Karpelevich's contributions to applied probability theory and includes a bibliography of his works. Other articles discuss queueing network theory, in particular, in heavy traffic approximation (fluid models).

The book is suitable for graduate students, theoretical and applied probabilists, computer scientists, and engineers.

Readership

Graduate students, theoretical and applied probabilists, computer scientists, and engineers.

Table of Contents

  • A. Ya. Kreinin and Y. Suhov -- Karpelevich's contribution to applied probability
  • O. J. Boxma, S. Schlegel, and U. Yechiali -- A note on an \(M/G/1\) queue with a waiting server, timer, and vacations
  • S. Foss and S. Zachary -- Asymptotics for the maximum of a modulated random walk with heavy-tailed increments
  • J. M. Harrison -- Stochastic networks and activity analysis
  • V. Kalashnikov -- Stability bounds for queueing models in terms of weighted metrics
  • F. I. Karpelevich, V. A. Malyshev, A. I. Petrov, S. A. Pirogov, and A. N. Rybko -- Context-free evolution of words
  • M. Kelbert, S. Rachev, and Y. Suhov -- The maximum of a tree-indexed random process, with applications
  • J. Martin -- Stochastic bounds for fast Jackson networks
  • M. Menshikov and D. Petritis -- Markov chains in a wedge with excitable boundaries
  • M. Mitzenmacher and B. Vöcking -- Selecting the shortest of two queues, improved
  • A. N. Rybko, A. L. Stolyar, and Y. M. Suhov -- Stability of global LIFO networks
  • S. Shakkottai and A. L. Stolyar -- Scheduling for multiple flows sharing a time-varying channel: The exponential rule
  • M. G. Shur -- New ratio limit theorems for Markov chains
  • E. J. Thomas -- Stability of patchwork-JSQ feedback networks
Powered by MathJax

  AMS Home | Comments: webmaster@ams.org
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia